I got prescribed escitalopram by my doctor. I take half a pill in the morning when I wake up and half before I go to bed. Sometimes I'll take a St. John's Wart in the same day if I feel as though it's not working. Is this unhealthy/dangerous? If so, how long before it takes affect? I think I've only done it 3 or 4 times in all.
Interactions between your selected drugs
st. john's wort escitalopram
Applies to: st. john's wort, escitalopram
Using St. John's wort together with escitalopram can increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea. Severe cases may result in coma and even death. You should seek immediate medical attention if you experience these symptoms while taking the medications. Talk to your doctor if you have any questions or concerns. Your doctor may already be aware of the risks, but has determined that this is the best course of treatment for you and has taken appropriate precautions and is monitoring you closely for any potential complications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Take care... masso.-
- Escitalopram Information for Consumers
- Escitalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Escitalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 May 2013 • 1 answer
Posted 14 Oct 2013 • 2 answers
Posted 10 Mar 2015 • 50 answers
Posted 13 Aug 2015 • 1 answer
Posted 7 Feb 2016 • 6 answers